March  2021, 20(3): 1135-1170. doi: 10.3934/cpaa.2021010

Approximation of a stochastic two-phase flow model by a splitting-up method

1. 

Department of Mathematics and Computer Science, University of Dschang, P. O. BOX 67, Dschang, Cameroon

2. 

Department of Mathematics, Florida International University, MMC, Miami, Florida 33199, USA

* Corresponding author

Received  September 2019 Revised  October 2020 Published  March 2021 Early access  February 2021

Fund Project: The first author is supported by the Fulbright Scholar Program Advanced Research and the Florida International University, 2019

In this paper, we consider a stochastic Allen-Cahn Navier-Stokes system in a bounded domain of $ \mathbb{R}^d, $ $ d = 2,3 $. The system models the evolution of an incompressible isothermal mixture of binary fluids under the influence of stochastic external forces. We prove the existence of a global weak martingale solution. The proof is based on splitting-up method as well as some compactness method.

Citation: G. Deugoué, B. Jidjou Moghomye, T. Tachim Medjo. Approximation of a stochastic two-phase flow model by a splitting-up method. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1135-1170. doi: 10.3934/cpaa.2021010
References:
[1]

D. C. AntonopoulouG. Karali and A. Millet, Existence and regularity of solution for a stochastic Cahn-Hilliard/Allen-Cahn equation with unbounded noise diffusion, J. Differ. Equ., 260 (2016), 2383-2417.  doi: 10.1016/j.jde.2015.10.004.  Google Scholar

[2]

A. Bensoussan, Some existence results for stochastic partial differential equations. In Stochastic Partial Differential Equations and Applications, Pitman Res.Notes, Math. Ser., 268, Longman Scientific and Technical, Harlow, UK, (1992), 37-53.  Google Scholar

[3]

A. Bensoussan, Stochastic Navier-Stokes equations, Acta Appl. Math., 38, 267-304. doi: 10.1007/BF00996149.  Google Scholar

[4]

A. BensoussanR. Glowinski and A. Rascanu, Approximation of some stochastic differential equations by the splitting-up method, Appl. Math. Optim., 25 (1992), 81-106.  doi: 10.1007/BF01184157.  Google Scholar

[5]

P. Billingsley, Convergence of Probability Measures, 2nd edition, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999. doi: 10.1002/9780470316962.  Google Scholar

[6]

Z. BrzeźniakB. Goldys and T. Jegaraj, Weak solutions of a stochastic Landau-Lifshitz-Gilbert equation, Appl. Math. Res. Express., 1 (2013), 1-33.  doi: 10.1093/amrx/abs009.  Google Scholar

[7] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions: Second Edition, Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[8]

S. Dai and Q. Du, Weak Solutions for the Cahn-Hilliard Equation with Degenerate Mobility, Arch. Rational Mech. Anal., 219 (2016), 1161-1184.  doi: 10.1007/s00205-015-0918-2.  Google Scholar

[9]

G. Deugoue and M. Sango, Convergence for a Splitting-Up Scheme for the 3D Stochastic Navier-Stokes-$\alpha$ Model, Stoch. Anal. Appl., 32 (2014), 253-279.  doi: 10.1080/07362994.2013.862359.  Google Scholar

[10]

L. C. Evans, Partial Differential Equations, Graduate studies in Mathematics, American Mathematical society, 1997.  Google Scholar

[11]

X. FengY. He and C. Liu, Analysis of finite element approximations of a phase field model for two-phase, Fluids. Math. Comput., 76 (2007), 539-571.  doi: 10.1090/S0025-5718-06-01915-6.  Google Scholar

[12]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Relat. Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[13]

G. B. Folland, Real analysis. Pure and Applied Mathematics, John Wiley and Sons Inc, New York, 1999.  Google Scholar

[14]

C. G. Gal and M. Grasselli, behavior for a model of homogeneous incompressible two-phase flows, Discrete Contin. Dyn. S., 28 (2010), 1-39.  doi: 10.3934/dcds.2010.28.1.  Google Scholar

[15]

N. Y. Goncharuk and P. Kotelenez, Fractional step method for stochastic evolution equations, Stochastic Processes Appl., 73 (1998), 1-45.  doi: 10.1016/S0304-4149(97)00079-3.  Google Scholar

[16]

L. Goudenège and L. Manca, Stochastic phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model, arXiv: 1901.01335. Google Scholar

[17]

W. Grecksch, A splitting up method for nonlinear parabolic Ito equations, preprint, Martin-Luther-Universitat, Halle-Wittenberg, 1996. Google Scholar

[18]

I. Gyöngy and N. Krylov, On the splitting-up method and stochastic partial differential equations, Ann. Probab., 31 (2003), 564-591.  doi: 10.1214/aop/1048516528.  Google Scholar

[19]

C. Liu and J. Shen, A phase field model for the mixture of two incompressible fluids and its approximations by Fourier-spectral method, Phys. D, 179 (2003), 211-228.  doi: 10.1016/S0167-2789(03)00030-7.  Google Scholar

[20]

N. Nagase, Remarks on nonlinear stochastic partial differential equations: an application of the splitting-up method, SIAM J. Control Optim., 33 (1995), 1716-1730.  doi: 10.1137/S036301299324618X.  Google Scholar

[21]

E. Pardoux, Equations and Dérivées Partielles Stochastiques Non Linéaires Monotones, Thèse Université Paris XI, 1975. Google Scholar

[22] K. R. Parthasarathy, Probability Measures on Metric Spaces, Probability and Mathematical Statistics, Academic Press, Inc., New York-London, 1967.   Google Scholar
[23]

D. Revuz and M. Yor, Continuous martingales and Brownian motion, 3rd edition, in Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1999. doi: 10.1007/978-3-662-06400-9.  Google Scholar

[24]

M. Sango, Splitting-up scheme for nonlinear stochastic hyperbolic equations, Forum Math., 25 (2013), 931-965.  doi: 10.1515/form.2011.138.  Google Scholar

[25]

T. Tachim Medjo, On the convergence of a stochastic 3D globally modified two-phase flow model, Discret. Contin. Dyn. S., 39 (2019), 395-430.  doi: 10.3934/dcds.2019016.  Google Scholar

[26]

T. Tachim Medjo, On the existence and uniqueness of solution to a stochastic 2D Allen-Cahn-Navier-Stokes model, Stoch. Dynam., 19 (2018), 28 pp. doi: 10.1142/S0219493719500072.  Google Scholar

[27]

T. Tachim Medjo, A two-phase flow model with delays, Discrete Cont. Dyn-B, 22 (2017), 1-17.  doi: 10.3934/dcdsb.2017137.  Google Scholar

[28]

T. Tachim Medjo, Pullback $\mathbb{V}$-attractor of a three dimensional globally modified two-phase flow model, Discrete Cont. Dyn. S., 38 (2018), 2141-2169.  doi: 10.3934/dcds.2018088.  Google Scholar

[29]

T. Tachim MedjoC. Tone and F. Tone, Long-time dynamics of a regularized family of models for homogeneous incompressible two-phase flows, Asymptotic Anal., 94 (2015), 125-160.  doi: 10.3233/ASY-151309.  Google Scholar

show all references

References:
[1]

D. C. AntonopoulouG. Karali and A. Millet, Existence and regularity of solution for a stochastic Cahn-Hilliard/Allen-Cahn equation with unbounded noise diffusion, J. Differ. Equ., 260 (2016), 2383-2417.  doi: 10.1016/j.jde.2015.10.004.  Google Scholar

[2]

A. Bensoussan, Some existence results for stochastic partial differential equations. In Stochastic Partial Differential Equations and Applications, Pitman Res.Notes, Math. Ser., 268, Longman Scientific and Technical, Harlow, UK, (1992), 37-53.  Google Scholar

[3]

A. Bensoussan, Stochastic Navier-Stokes equations, Acta Appl. Math., 38, 267-304. doi: 10.1007/BF00996149.  Google Scholar

[4]

A. BensoussanR. Glowinski and A. Rascanu, Approximation of some stochastic differential equations by the splitting-up method, Appl. Math. Optim., 25 (1992), 81-106.  doi: 10.1007/BF01184157.  Google Scholar

[5]

P. Billingsley, Convergence of Probability Measures, 2nd edition, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999. doi: 10.1002/9780470316962.  Google Scholar

[6]

Z. BrzeźniakB. Goldys and T. Jegaraj, Weak solutions of a stochastic Landau-Lifshitz-Gilbert equation, Appl. Math. Res. Express., 1 (2013), 1-33.  doi: 10.1093/amrx/abs009.  Google Scholar

[7] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions: Second Edition, Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[8]

S. Dai and Q. Du, Weak Solutions for the Cahn-Hilliard Equation with Degenerate Mobility, Arch. Rational Mech. Anal., 219 (2016), 1161-1184.  doi: 10.1007/s00205-015-0918-2.  Google Scholar

[9]

G. Deugoue and M. Sango, Convergence for a Splitting-Up Scheme for the 3D Stochastic Navier-Stokes-$\alpha$ Model, Stoch. Anal. Appl., 32 (2014), 253-279.  doi: 10.1080/07362994.2013.862359.  Google Scholar

[10]

L. C. Evans, Partial Differential Equations, Graduate studies in Mathematics, American Mathematical society, 1997.  Google Scholar

[11]

X. FengY. He and C. Liu, Analysis of finite element approximations of a phase field model for two-phase, Fluids. Math. Comput., 76 (2007), 539-571.  doi: 10.1090/S0025-5718-06-01915-6.  Google Scholar

[12]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Relat. Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[13]

G. B. Folland, Real analysis. Pure and Applied Mathematics, John Wiley and Sons Inc, New York, 1999.  Google Scholar

[14]

C. G. Gal and M. Grasselli, behavior for a model of homogeneous incompressible two-phase flows, Discrete Contin. Dyn. S., 28 (2010), 1-39.  doi: 10.3934/dcds.2010.28.1.  Google Scholar

[15]

N. Y. Goncharuk and P. Kotelenez, Fractional step method for stochastic evolution equations, Stochastic Processes Appl., 73 (1998), 1-45.  doi: 10.1016/S0304-4149(97)00079-3.  Google Scholar

[16]

L. Goudenège and L. Manca, Stochastic phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model, arXiv: 1901.01335. Google Scholar

[17]

W. Grecksch, A splitting up method for nonlinear parabolic Ito equations, preprint, Martin-Luther-Universitat, Halle-Wittenberg, 1996. Google Scholar

[18]

I. Gyöngy and N. Krylov, On the splitting-up method and stochastic partial differential equations, Ann. Probab., 31 (2003), 564-591.  doi: 10.1214/aop/1048516528.  Google Scholar

[19]

C. Liu and J. Shen, A phase field model for the mixture of two incompressible fluids and its approximations by Fourier-spectral method, Phys. D, 179 (2003), 211-228.  doi: 10.1016/S0167-2789(03)00030-7.  Google Scholar

[20]

N. Nagase, Remarks on nonlinear stochastic partial differential equations: an application of the splitting-up method, SIAM J. Control Optim., 33 (1995), 1716-1730.  doi: 10.1137/S036301299324618X.  Google Scholar

[21]

E. Pardoux, Equations and Dérivées Partielles Stochastiques Non Linéaires Monotones, Thèse Université Paris XI, 1975. Google Scholar

[22] K. R. Parthasarathy, Probability Measures on Metric Spaces, Probability and Mathematical Statistics, Academic Press, Inc., New York-London, 1967.   Google Scholar
[23]

D. Revuz and M. Yor, Continuous martingales and Brownian motion, 3rd edition, in Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1999. doi: 10.1007/978-3-662-06400-9.  Google Scholar

[24]

M. Sango, Splitting-up scheme for nonlinear stochastic hyperbolic equations, Forum Math., 25 (2013), 931-965.  doi: 10.1515/form.2011.138.  Google Scholar

[25]

T. Tachim Medjo, On the convergence of a stochastic 3D globally modified two-phase flow model, Discret. Contin. Dyn. S., 39 (2019), 395-430.  doi: 10.3934/dcds.2019016.  Google Scholar

[26]

T. Tachim Medjo, On the existence and uniqueness of solution to a stochastic 2D Allen-Cahn-Navier-Stokes model, Stoch. Dynam., 19 (2018), 28 pp. doi: 10.1142/S0219493719500072.  Google Scholar

[27]

T. Tachim Medjo, A two-phase flow model with delays, Discrete Cont. Dyn-B, 22 (2017), 1-17.  doi: 10.3934/dcdsb.2017137.  Google Scholar

[28]

T. Tachim Medjo, Pullback $\mathbb{V}$-attractor of a three dimensional globally modified two-phase flow model, Discrete Cont. Dyn. S., 38 (2018), 2141-2169.  doi: 10.3934/dcds.2018088.  Google Scholar

[29]

T. Tachim MedjoC. Tone and F. Tone, Long-time dynamics of a regularized family of models for homogeneous incompressible two-phase flows, Asymptotic Anal., 94 (2015), 125-160.  doi: 10.3233/ASY-151309.  Google Scholar

[1]

Yinghua Li, Shijin Ding, Mingxia Huang. Blow-up criterion for an incompressible Navier-Stokes/Allen-Cahn system with different densities. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1507-1523. doi: 10.3934/dcdsb.2016009

[2]

Charles-Edouard Bréhier, Ludovic Goudenège. Analysis of some splitting schemes for the stochastic Allen-Cahn equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4169-4190. doi: 10.3934/dcdsb.2019077

[3]

Kumarasamy Sakthivel, Sivaguru S. Sritharan. Martingale solutions for stochastic Navier-Stokes equations driven by Lévy noise. Evolution Equations & Control Theory, 2012, 1 (2) : 355-392. doi: 10.3934/eect.2012.1.355

[4]

Peter E. Kloeden, José Valero. The Kneser property of the weak solutions of the three dimensional Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2010, 28 (1) : 161-179. doi: 10.3934/dcds.2010.28.161

[5]

Tatsuki Mori, Kousuke Kuto, Tohru Tsujikawa, Shoji Yotsutani. Representation formulas of solutions and bifurcation sheets to a nonlocal Allen-Cahn equation. Discrete & Continuous Dynamical Systems, 2020, 40 (8) : 4907-4925. doi: 10.3934/dcds.2020205

[6]

Yan Hu. Layer solutions for an Allen-Cahn type system driven by the fractional Laplacian. Communications on Pure & Applied Analysis, 2016, 15 (3) : 947-964. doi: 10.3934/cpaa.2016.15.947

[7]

Christos Sourdis. On the growth of the energy of entire solutions to the vector Allen-Cahn equation. Communications on Pure & Applied Analysis, 2015, 14 (2) : 577-584. doi: 10.3934/cpaa.2015.14.577

[8]

Paul H. Rabinowitz, Ed Stredulinsky. On a class of infinite transition solutions for an Allen-Cahn model equation. Discrete & Continuous Dynamical Systems, 2008, 21 (1) : 319-332. doi: 10.3934/dcds.2008.21.319

[9]

Eleonora Cinti. Saddle-shaped solutions for the fractional Allen-Cahn equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 441-463. doi: 10.3934/dcdss.2018024

[10]

Ahmad Makki, Alain Miranville. Existence of solutions for anisotropic Cahn-Hilliard and Allen-Cahn systems in higher space dimensions. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 759-775. doi: 10.3934/dcdss.2016027

[11]

Xufeng Xiao, Xinlong Feng, Jinyun Yuan. The stabilized semi-implicit finite element method for the surface Allen-Cahn equation. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2857-2877. doi: 10.3934/dcdsb.2017154

[12]

Xiaofeng Yang. Error analysis of stabilized semi-implicit method of Allen-Cahn equation. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 1057-1070. doi: 10.3934/dcdsb.2009.11.1057

[13]

Gianni Gilardi. On an Allen-Cahn type integrodifferential equation. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 703-709. doi: 10.3934/dcdss.2013.6.703

[14]

Daniel Coutand, J. Peirce, Steve Shkoller. Global well-posedness of weak solutions for the Lagrangian averaged Navier-Stokes equations on bounded domains. Communications on Pure & Applied Analysis, 2002, 1 (1) : 35-50. doi: 10.3934/cpaa.2002.1.35

[15]

Jian-Guo Liu, Zhaoyun Zhang. Existence of global weak solutions of $ p $-Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021051

[16]

Daniel Pardo, José Valero, Ángel Giménez. Global attractors for weak solutions of the three-dimensional Navier-Stokes equations with damping. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3569-3590. doi: 10.3934/dcdsb.2018279

[17]

Lucas C. F. Ferreira, Elder J. Villamizar-Roa. On the existence of solutions for the Navier-Stokes system in a sum of weak-$L^{p}$ spaces. Discrete & Continuous Dynamical Systems, 2010, 27 (1) : 171-183. doi: 10.3934/dcds.2010.27.171

[18]

Fang Li, Bo You, Yao Xu. Dynamics of weak solutions for the three dimensional Navier-Stokes equations with nonlinear damping. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4267-4284. doi: 10.3934/dcdsb.2018137

[19]

Reinhard Farwig, Paul Felix Riechwald. Regularity criteria for weak solutions of the Navier-Stokes system in general unbounded domains. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 157-172. doi: 10.3934/dcdss.2016.9.157

[20]

Jingrui Wang, Keyan Wang. Almost sure existence of global weak solutions to the 3D incompressible Navier-Stokes equation. Discrete & Continuous Dynamical Systems, 2017, 37 (9) : 5003-5019. doi: 10.3934/dcds.2017215

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (75)
  • HTML views (126)
  • Cited by (0)

[Back to Top]